Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 461, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 22, 2003, 10:24 PM CDT for 4 counties in Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2003, 10:24 PM CDT (03:24 UTC)
- Expired
- Aug 22, 2003, 11:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Chester County, TN, Hardin County, TN, Henderson County, TN, McNairy County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3015 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 230324 SVRMEM TNC023-071-077-109-230400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1023 PM CDT FRI AUG 22 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHESTER COUNTY IN SOUTHWEST TENNESSEE HARDIN COUNTY IN SOUTHWEST TENNESSEE HENDERSON COUNTY IN SOUTHWEST TENNESSEE MCNAIRY COUNTY IN SOUTHWEST TENNESSEE * UNTIL 1100 PM CDT. * AT 1017 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF REAGAN...MOVING SOUTH AT 35 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1100 PM CDT INCLUDE... REAGAN... SARDIS... ENVILLE...MILLEDGEVILLE... MORRIS CHAPEL... ADAMSVILLE...CRUMP... .DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3564 8829 3563 8851 3522 8856 3522 8827 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 7:45 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 22, 7:45 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 745 PM CDT FRI AUG 22 2003 THUNDERSTORMS HAVE BEEN DEVELOPING WESTWARD ACROSS WESTERN KENTUCKY AND INTO SOUTHEAST MISSOURI WITH THE ACTIVITY DROPPING SOUTHWARD. THIS WILL BEAR WATCHING IN CASE SOMETHING SEVERE DEVELOPS OR A WATCH IS ISSUED FOR NORTHERN SECTIONS OF THE MID SOUTH. FORECAST UPDATES WILL BE ISSUED IF AND WHEN NEEDED. .MEG...NONE.
Hazardous weather outlook, Aug 22, 3:57 AM CDT, 18 hours 27 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-231000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 357 AM CDT FRI AUG 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY...AND AGAIN FROM TUESDAY THROUGH THURSDAY. AT THIS TIME...THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Aug 22, 8:38 PM CDT, 1 hour 46 minutes before
TNZ002>004-230200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 838 PM CDT FRI AUG 22 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENRY...OBION AND WEAKLEY COUNTIES. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 22 MILES NORTH OF SOUTH FULTON TO 26 MILES NORTHEAST OF PARIS AT 838 PM CDT...MOVING SOUTHWEST AT 15 MPH. PEOPLE IN HENRY...OBION AND WEAKLEY COUNTIES...INCLUDING THE CITIES OF MARTIN...PARIS AND UNION CITY...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 22, 9:18 PM CDT, 1 hour 6 minutes before
MOZ115-230245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 918 PM CDT FRI AUG 22 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PEMISCOT COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF PORTAGEVILLE AT 918 PM CDT...MOVING SOUTH AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN PEMISCOT COUNTY...INCLUDING THE CITY OF PORTAGEVILLE... SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:52 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 28 min |
| Aug 22, 9:22 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry | 23 min |
| Aug 22, 9:38 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 37 min |
| Aug 22, 9:48 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henderson | 27 min |
| Aug 22, 10:03 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Madison | 27 min |
| Aug 22, 10:37 PM CDT | Severe Thunderstorm Warning | MEG | Dyer | 38 min |
| Aug 22, 10:56 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 34 min |
| Aug 22, 10:58 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 32 min |
| Aug 22, 11:09 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 36 min |
| Aug 22, 11:26 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 34 min |
| Aug 22, 11:41 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 34 min |
| Aug 22, 11:48 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 27 min |
| Aug 23, 12:15 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.